Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Arrhythmias
Question: chest flutters increasing daily
|iluvdallascowboys - Tue Feb 12, 2008 11:13 am||
Hello Doctors! First off, thanks for taking the time to help out & read my question.
I'm a 23 year old female with hypothyroidism, PCOS, high blood pressure (just diagnosed about a week ago, do not yet know the cause), & pre-diabetic. I weigh 325 & am 5'4. I have come down from 363 in the past 6 months. I have never had any health problems before, until again the past 6 months when I started trying to lose weight I started to experience things. I have since been diagnosed with all of the above. I take synthroid (50), Buspar for anxiety (5), & vasotec for the high bp starting yesterday. (2/11/08)
Okay so now that you know my history, here is my question. The whole reason I even went to see a Physician 6 months ago was because I was having some uncomfortable & repetitive heart palpitations or flutters. That's when I was diagnosed with the hypothyroidism. Since then, without going into way too much detail, I have had many other problems that have lead to all of the above diagnoses. But recently (I'd say about the past month) My heart palpitations seem to have been getting worse. I know I have anxiety & that can cause them, I know i have hypothyroidism & that can cause them, but I have been having so many of them (probably at least 3 to 5 a minute) that it is worrying me. I have never been scared of my health all of these recent problems came along. It is a true wake up call. Is there any advice on these palpitations? I am calling a cardiologist that I saw a while back today, but want to know what to ask him.
Also, so that I don't just go ask another question in a different forum, could you possiby tell me what could cause high blood pressure in a 23 year old. Is it just my weight? I am trying very hard to get it down, but I just want to know what could possibly be the cause if NOT my weight. If it's that, then I guess I have my answer lol.
|Dr. A. Madia - Tue Mar 11, 2008 11:54 am||
Palpitation is a thump or flutter like sensation in the chest. This has several causes. 1) Excitement. The heart pumps vogorously and hence the palpitation. 2)Anxiety. Same reason. 3) Arrhythmia. Due to irregular heart rhythm one gets a feeling of palpitation.
It is HYPER thyroidism that causes the palpitations and not HYPO thyroidism. However when one takes Synthroid, it increases the level of thyroid hormone in the blood and if the dose is proving too high one may land up with hyperthyroidism which in turn can cause palpitations.
Yes, your weight is one big important cause of your hypertension. However at your age other causes of hypertension are kidney or hormone diseases. I am sure your physician must have ruled these out before putting you on anti hypertensive treatment.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.